Jump to content

that time of the month


Recommended Posts

I always seem to feel the worst during my period. For the past 10 days or so, I had been experiencing horrible symptoms. When I walked, I felt like the ground was tilting in all different directions, I had a rapid hearbeat, and severe tachycardia attacks. And I felt confused and spacey. But now that my period is over, I almost feel like a new person. The symptoms are there, but they are much milder. I think that every time I've had a bad attack, it's been right before or during my period. Does anyone else experience this? Also I'm wondering whether there is anything I can do to make things better during this time, such as upping my dose of beta blockers or taking birth control pills. I'll need to check with my Dr., but would love to hear your experience. Thanks!

Link to post
Share on other sites

Yes, many of us experience the same thing. When I was on midodrine, I always bumped up my dose by 2.5 mg to bolster my bp. Currrently, I just make sure to be more diligent about my fluid and salt intake. My gynecologist also has me take a multivite, extra E, and evening primrose. The E and primrose are supposed to help me with my bloating and breast pain--and it really dose the trick. I don't take primrose any other time than the week prior. The times I'm not so good about remembering to take it, I really feel the difference.

Nina

Link to post
Share on other sites

I definitely get worse around that time. My boyfriend had commented yesterday that I only get one "good" week per month (and thus, so does he, lol). This is mainly because I feel crabby and overstimulated/stressed out the week before my period, and I start to get really tired. Then the week during my period I've got all the usual menstrual symptoms, on top of exacerbated POTS symptoms (more lightheadedness, tachycardia, shortness of breath) and extreme fatigue. THEN the week after my period I spend recovering, I am always worn out and lethargic until my blood volume gets back to normal again. Thus leaving me with ONE good week before it starts all over!!! Some women have had good luck with that birth control pill that makes you skip your period altogether- but many of us are sensitive to BCP's, like myself and can't take it.

Link to post
Share on other sites

Jessica, I agree with you 100 %. The only exception is I don’t have good weeks. Only bad and very bad days. But they are considerably worst that week of the month. I have to mention that birth controls are great if you can take them. But don’t do it with our a gyny appointment. My birth control pill suppressed my endometriosis. If you have a problem you would want to know first and then make a decision. As for the birth control pills. My body does not want to be on a pill any more. At the moment I am so aggressive from the latest one. I really believe you could kill someone on this pill. Point being we enjoy all the side effect. Me personally I get the ones not even listed on the pamphlets. See a gyny and see what works for you. :)

Link to post
Share on other sites

I had extremely bad reactions to Alesse and Prometrium. I find the only medication that helps during those very tachy times around ovulation and mensturation is Xanax 1/4 of a 0.25 mg tablet. I don't need more usually and I only take it during those bad times. And I know what Jessica is talking about. I generally have only 1 week a month when I know for sure that it isn't the effects of hormones making the POTS worse. My period is so off (and late) this month that I having been feeling premenstrual for 2 weeks now--I just want it over with already.

Link to post
Share on other sites

Thanks for the advice. I have that one good week a month too. (Of course my good week happens to be right now, just as I am about to head to the Mayo Clinic. I just hope they don't tell me that I am fine because I am not exhibiting any severe symptoms.) My guess is that for me it's more the hormones than the blood volume, beacause the symptoms are actually worse during PMS than after my period starts.

Link to post
Share on other sites

My symptoms are much worse the week before and the week of. My PCP increased my florinef by 1/2 dose starting the week before. This has definitely decreased my symptoms (headache, tachycardia, thigh cramps, sob) but has increased my feeling tired and of being fat due to fluid weight gain. After my menses are over and I go back to my normal dose of florinef, I feel semi human once again. Mary

Link to post
Share on other sites

find out if you are anemic. I say this just because I just found out about my anemia and I discovered that NCS/POTS share some symptoms with anemia, from dizziness to brain fog and even tachycardia. Many menstruating women have anemia, especially with heavy periods.

That said, I have experienced the symptoms you talk about plus severe migraines right before my period and fatigue to beat all other fatigue during (in addition to the wooziness, confusion, headaches and you know the rest). I try to avoid my period by taking bc pills. I also take them because without them I get huge, painful cysts. Good thing is that when I am on the pills, I can control when I get my period and also it is much lighter and only two or three days! This is a great thing. I don't like the strange hormonal feeling you get when you start them and there is something in the body that reminds you that you are on them. Can't explain, just is. There are many side effects of bc pills, including high blood pressure. This might be a good thing for you. I think they are worth tryin because you can always stop. I hated ortho-tri-cyclen and all of the progestin only meds (do not do depo-provera, NO to it). Everyone's body is completely different though. The meds for you might not be the ones for me. You really need to experiment. I also do two months on, one week off, instead of one month cycles. I think I might even go up to a three month thing, not sure though. This is great because I have time to regain stamina afterwards. I get more bloated, but I think the water retention, while uncomfortable, is also beneficial in some ways because I am able to keep more fluid in my body. I would try something since there are many different options out there. I also take extra beta-blockers during this time, but be warned that this will wipe you out more.

Does anyone get bad night sweats during their period?

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...